Home of Autism-PDD.net To Message Boards Site Map Free Autism Seminars

Yeast die off symptoms...

Hi
My ds just started a round of meds for yeast from his DAN doctor.  I was wondering the following things:
  1. How long does it usually take for die off symptoms to present?
  2. Do kids usually throw-up as a result of die off?
  3. How long does it usually last?
  4. How did your child act while in the process of killing off the yeast?
Thanks

Wow..... all of the answers to those questions can be different from person to person depending on the medication or treatment, the dosage and the individual and even how much yeast they have.

When my son was taking Diflucan we didn't see any die off at all.  When I was taking Diflucan I didn't have any die off symptoms except for fatigue and it showed up after 3-4 days.  When I took some stronger stuff, I started at a low dose and was fine for a week, ramped it up and then started to see die off.  The same with my little one, usually after several days with treatments that are more effective for him.  I've heard alot of people say that vomiting is not a symptom of die off, but for both me and my son it is.  I personally have experienced severe itching (everywhere..... and I mean EVERYWHERE), nausea, vomiting, diarrhea, horrible stomach cramping and extreme fatigue.  My little one has woken up in the middle of the night vomiting clear fluid with chunks of white stuff in it that looks like little pieces of cottage cheese, and also woken up in the morning vomiting the same thing all during periods of yeast die off.  I've heard reports of the exact same kinds of vomiting from a few other parents.  He has also alternated between lethargy/fatigue and occasional hyperness, gets extremely emotional- NOTHING makes him happy and is sooooo whiney and defiant, has stomach cramps, diarrhea and is just generally miserable.  The longest he's gone through this has been about three and a half weeks.  And came out the other side with PHENOMENAL gains!!!  Totally worth it!

Die off is not something you really want to see.  If you see it, it means you are going to fast and overwhelming the bodys ability to clear out the toxins that the dying yeast are releasing.  It means back off, cut your dosage and go slower.  In our house though, Diflucan just didn't do anything, and everything else was too strong no matter how slow I went....  I kept having to back up and cut dosages for a couple days and then try again.  Not fun, and we are STILL fighting yeast.  Both of us.  But I don't have a sweet tooth anymore

 

Copyright Autism-PDD.net